Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 294, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 10:28 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 10:28 AM CDT (15:28 UTC)
- Expired
- Jul 3, 2007, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 031529
FFWFWD
TXC231-031830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 AM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 130 PM CDT
* AT 1028 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED HEAVY RAIN NEAR CELESTE. ANOTHER AREA OF HEAVY RAIN
WAS MOVING INTO HUNT COUNTY...WEST OF QUINLAN. THE NEW AREA OF
RAIN WILL MOVE OVER AREAS WHICH RECEIVE SIGNIFICANT RAINFALL
EARLIER TODAY...AND WILL CONTINUE THE THREAT OF FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE...COMMERCE...CELESTE...CAMPBELL AND CADDO MILLS
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3286 9625 3284 9599 3299 9597 3302 9590
3336 9589 3332 9628
$$2 follow-up statements
000
WGUS74 KFWD 031635
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT TUE JUL 3 2007
TXC231-031830-
HUNT TX-
1135 AM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR HUNT
COUNTY...
AT 1133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH HEAVY RAIN NEAR CAMPBELL. LIGHT TO MODERATE RAIN
COVERED MUCH OF THE COUNTY. MOVEMENT WAS NORTH AT 15 MPH.
RAINFALL OF AROUND 1 INCH PER HOUR IS POSSIBLE WITH THE STRONGEST
STORMS. RUNOFF FROM THIS RAINFALL...ALONG WITH RUNOFF FROM EARLIER
RAIN...WILL CAUSE CONTINUED RUNOFF AND FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3286 9625 3284 9599 3299 9597 3302 9590
3336 9589 3332 9628
$$000
WGUS74 KFWD 031811
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT TUE JUL 3 2007
TXC231-031830-
HUNT TX-
109 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR HUNT
COUNTY...
ALTHOUGH THE HEAVY RAIN HAS ENDED OVER HUNT COUNTY...WIDESPREAD
FLOODING CONTINUES IN THE GREENVILLE AREA. IF YOU MUST TRAVEL IN
HUNT COUNTY THIS AFTERNOON...PROCEED WITH CAUTION AND STAY CLEAR OF
AREAS WHERE WATER COVERS THE ROAD.
WHEN THE FLASH FLOOD WARNING EXPIRES...IT WILL LIKELY BE REPLACED
WITH A FLOOD WARNING TO ADDRESS THE CONTINUED THREAT OF LINGERING
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3286 9625 3284 9599 3299 9597 3302 9590
3336 9589 3332 9628
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 3, 6:11 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 611 AM CDT TUE JUL 3 2007 .AVIATION... /12Z TAF CYCLE/ SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT. OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT. SCHULTZ && .PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/ CLIMATE... THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL 10-19...1908 AND FEBRUARY 13-22...1932. THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE REPORT. #58 DISCUSSION... 414 AM CDT TUE JUL 3 2007 SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 73 86 73 88 / 80 60 60 50 50 WACO, TX 87 74 85 72 90 / 80 80 70 60 50 PARIS, TX 84 72 83 71 87 / 80 70 60 40 60 DENTON, TX 85 72 86 70 89 / 80 50 60 40 50 MCKINNEY, TX 85 71 86 70 89 / 80 60 60 40 50 DALLAS, TX 86 73 86 73 88 / 80 70 60 50 50 TERRELL, TX 85 72 85 72 87 / 80 70 60 50 60 CORSICANA, TX 86 73 85 71 88 / 80 80 70 60 60 TEMPLE, TX 87 73 85 71 88 / 80 90 70 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT TUE JUL 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 358 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 3, 8:39 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLASH FLOOD GREENVILLE 33.12N 96.10W
07/03/2007 HUNT TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE
OF GREENVILLE ALSO FLOODEDLocal storm report, Jul 3, 8:40 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 6 SW EMORY 32.81N 95.84W
07/03/2007 RAINS TX LAW ENFORCEMENT
FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY
ROADS ALSO FLOODEDLocal storm report, Jul 3, 9:48 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD MESQUITE 32.77N 96.60W
07/03/2007 DALLAS TX LAW ENFORCEMENT
STREET FLOODING AND VEHICLES STRANDEDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
| Jul 3, 7:33 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 9:09 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 3, 11:17 AM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 11:57 AM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 3, 12:36 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Jul 3, 1:35 PM CDT | Special Weather Statement | FWD | Freestone | 25 min |
| Jul 3, 1:44 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jul 3, 1:54 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jul 3, 2:06 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 2:11 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 2:31 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jul 3, 2:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 3:29 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| Jul 3, 4:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 3, 4:31 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 4:36 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | FWD | Anderson | 113 min |
| Jul 3, 5:20 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jul 3, 5:40 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Jul 3, 5:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 6:13 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 6:17 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 2 hr |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Anderson | 64 min |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.